MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117011
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Deformity/ Disfigurement (2360)
Date of Event 01/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, bowel complications, adhesions, chronic pain and subsequent surgical intervention.The instructions-for-use (ifu) supplied with the device lists adhesions as a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the date of event is considered to be a best estimate as (b)(6) 2019 based on the information provided.This emdr represents the bard soft mesh (device #2).An additional emdr was submitted to represent the bard/davol composix kugel (device #1).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2004, the patient underwent surgery for an incisional hernia repair and a bard/davol composix kugel hernia patch was implanted.It is alleged that on (b)(6) 2006 and on (b)(6) 2007, the patient underwent revision surgeries.It is also alleged that on (b)(6) 2011, the patient underwent a revision surgery with implant of a bard/davol soft mesh and in (b)(6) 2019 the patient underwent another revision surgery.Attorney alleges that further to implantation with the product, the patient suffered the development of bowel complications, mesh adhesions, abdominal complications and chronic pain.It is alleged that the patient has suffered injuries, losses, and damages resulting from numerous defects in the product that create an unreasonably high risk of injury with severe permanent adverse health consequences.Attorney alleges the patient suffered permanent injuries including scarring, disfigurement, suffering and physical disability.It is alleged that the patient continues to undergo medical care and treatment.It is also alleged that the device was defective.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key12457956
Report Number1213643-2021-07517
Device Sequence Number4738800
Product Code FTL
UDI-Device Identifier00801741030888
UDI-Public(01)00801741030888
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2015
Device Catalogue Number0117011
Device Lot NumberHUUE1463
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2021
Initial Report FDA Received Date09/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;